Please use this identifier to cite or link to this item:
|Title:||Carbamazepine-induced Stevens-Johnson syndrome/toxic epidermal necrolysis overlap in a Filipino with positive HLA-B75 serotype|
Lara Theresa Alentajan-Aleta
Jay V. James Barit
Jose Paciano Baltazar Reyes
Katrina Faith San Gabriel
Catherine Lynn Silao
University of the Philippines Manila
Thailand Ministry of Public Health
|Citation:||BMJ Case Reports. Vol.2018, (2018)|
|Abstract:||© BMJ Publishing Group Limited 2018. No commercial re-use. See rights and permissions. Published by BMJ. Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are two related mucocutaneous disorders with different severities. Although the incidence is low, SJS and TEN are life-threatening and predominantly drug-induced conditions. There is a strong relationship between the HLA-B∗1502 allele and carbamazepine-induced SJS and TEN in different Southeast Asian populations. Here, we report a case of Filipino with SJS/TEN overlap probably induced by carbamazepine. The condition was treated with hydrocortisone followed by prednisone. The HLA-B∗1502 allele was not found in this case. The patient tested positive for the HLA-B75 serotype, suggesting that carbamazepine-induced SJS/TEN may be serotype specific. Establishing the genotype before initiation of the drug may be advantageous for some patients and will aid physicians in determining the optimal drug therapy. Prevention of adverse drug reactions (ADR) may be done if pharmacists and other healthcare professionals work as a multidisciplinary ADR team to ensure that safe medication practices are realised.|
|Appears in Collections:||Scopus 2018|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.